MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number N/A
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).A follow-up report will be provided after the inspection results are available.Device history record (dhr) : reviewed the device history record and no abnormalities found during in process and final control inspection.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in japan): the clip was missing.
 
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Received one used sample of introcan safety pur 22g, 0.9x25mm-ap in an opened packaging.Lot number printed on returned package was 16l12g8361 and material # 4251628-03.The catheter hub was not returned for investigation.It was observed that the safety clip was missing.Summary of root cause analysis: - two scratch lines along cannula body towards cannula bevel were observed.- these scratch lines showed the evidence of clip travel along the cannula.- cannula crimping dimension for the complaint sample are within specification.- production historical data on crimp width, clip pull off force and clip hole diameter does not showed any adverse trend.- assembly machine has online vision system to conduct 100% checking on relevant critical dimension of cannula including crimp width, crimp length, clip dimension, clip position and present of clip.All the defective parts will be automatically rejected by machine.- ipqc and final control also conducted clip functional test as well as product completeness check.- safety clip detached from cannula able ot be s simulated by turning the catheter hub then lift up the cannula in extreme angle during cannula withdrawal.- however, during application user should remove the cannula by pulling cannula straight back with a swift, continuous motion parallel to the skin (according to ifu).- the clip was missing and catheter hub was not returned for futher evaluation.- hence, the root cause could not be determined.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key6368478
Report Number9610825-2017-00043
Device Sequence Number10873489
Product Code DQR
UDI-Device Identifier04046963166021
UDI-Public(01)04046963166021(17)211001(10)16L12G8361
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2017
Report Date (Section F) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberN/A
Device Catalogue Number4251628-03
Device Lot Number16L12G8361
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/17/2017
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/26/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/26/2017